MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD7A48
Medical Device Problem Codes Energy Output Problem (1431); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, post bariatric sleeve gastrectomy, a patient experienced complications involving the dissector.The patient was taken back to surgery due to bleeding, with the abdomen found to be full of blood.Blood loss was estimated between 250ccs and 500ccs, but no transfusion was required.A re-operation or additional surgical procedures were necessary, and the patient was brought back to the hospital for the second surgery.The bleeding was suspected to originate from a dissection area, although the staple line was intact.There was a possible seal failure around a dissection point during the procedure.A drain was inserted to manage the situation.The event resulted in an extended hospitalization, with the patient still in the hospital.The bleeding eventually stopped at the time of closure, and the patient remained alive.The battery and generator worked as expected.
 
Additional Manufacturer Narrative
D10 concomitant product: scg7ab, sonicision 7 generator b scg7ab; scba, battery scba.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21304700
Report Number1717344-2025-00215
Device Sequence Number21051859
Product Code LFL
UDI-Device Identifier10884521794801
UDI-Public10884521794801
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K212301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCD7A48
Device Catalogue NumberSCD7A48
Device Lot Number42970256X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Initial Report FDA Received Date02/04/2025
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexFemale